MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC VERSACROSS CONNECT ACCESS SOLUTION FOR FARADRIVE; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICALE CIE INC VERSACROSS CONNECT ACCESS SOLUTION FOR FARADRIVE; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number VXAK0045
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 12/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported a thrombus was noted.During atrial fibrillation and typical atrial flutter ablation procedure, a versacross; connect for faradrive kit was selected for use.A transesophageal echocardiogram (tee) was performed prior to procedure to rule out presence of left atrial appendage (laa) thrombus however the physician did not examine the right atrium for presence of thrombus.No thrombus was noted in the laa.The femoral access was obtained.Three short sheaths were introduced over short wires.Then an 8fr short sheath was exchanged for the faradrive sheath over the versacross rf wire.Upon approaching the intra atrial septum, a thrombus was noted on the tip of the versacross connect dilator and/or faradrive sheath.The faradrive sheath and versacross wire were removed from the body.The patient was then anticoagulated to achieve an activated clotting time (act) of greater than 350sec.The transseptal puncture was performed using the original sheath, however a new versacross wire as original one was mistakenly bent by the scrub tech upon removing from the body.An act of greater than 375 sec was maintained during the remainder of the procedure.The procedure was then completed with no further issues.The device is expected to be returned for analysis.The versacross rf wire tip was not exposed outside of the dilator.In the physician opinion, the physician stated that he felt 'the sheath was pro thrombogenic.' however, the versacross connect system was being used in conjunction with the faradrive sheath.
 
Event or Problem Description
It was reported a thrombus was noted.During atrial fibrillation and typical atrial flutter ablation procedure, a versacross; connect for faradrive kit was selected for use.A transesophageal echocardiogram (tee) was performed prior to procedure to rule out presence of left atrial appendage (laa) thrombus however the physician did not examine the right atrium for presence of thrombus.No thrombus was noted in the laa.The femoral access was obtained.Three short sheaths were introduced over short wires.Then an 8fr short sheath was exchanged for the faradrive sheath over the versacross rf wire.Upon approaching the intra atrial septum, a thrombus was noted on the tip of the versacross connect dilator and/or faradrive sheath.The faradrive sheath and versacross wire were removed from the body.The patient was then anticoagulated to achieve an activated clotting time (act) of greater than 350sec.The transseptal puncture was performed using the original sheath, however a new versacross wire as original one was mistakenly bent by the scrub tech upon removing from the body.An act of greater than 375 sec was maintained during the remainder of the procedure.The procedure was then completed with no further issues.The device is expected to be returned for analysis.The versacross rf wire tip was not exposed outside of the dilator.In the physician opinion, the physician stated that he felt 'the sheath was pro thrombogenic.' however, the versacross connect system was being used in conjunction with the faradrive sheath.The device was returned for analysis.
 
Additional Manufacturer Narrative
The device was returned for analysis.Dilator flushed properly before and after decontamination.Analysis of the device found there were no defects at the distal tip of the dilator and the inside diameter passed the design specification indicating that there were no defects related to the dilator tip that would potentially lead to thrombosis.Based on the media provided in the complaint displaying imaging of thrombosis, the allegation of adverse events are confirmed and through the labeling review are listed within the instruction for use (ifu).

Brand Name
VERSACROSS CONNECT ACCESS SOLUTION FOR FARADRIVE
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key21004087
Report Number2124215-2024-81485
Device Sequence Number6810254
Product Code DRE
UDI-Device Identifier00685447019060
UDI-Public00685447019060
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K233647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0045
Device Catalogue NumberVXAK0045
Device Lot Number0034491404
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date12/23/2024
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown